Tennessee, 2019Damaging Wind in Tennessee, June 7, 2019
June 7, 2019 · NWS HUN · 1 event in 1 county or zone
A severe thunderstorm produced isolated wind damage in Lincoln County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced isolated wind damage in Lincoln County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 7, 2:11 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 7, 2:11 PM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
311 PM CDT Fri Jun 7 2019
.NEAR TERM...(Tonight)
Issued at 311 PM CDT Fri Jun 7 2019
As the upper low continues slowly tracking east, current satellite
imagery shows a sfc boundary moving southward over the TN/AL state
line. This feature could serve as the lifting mechanism for
thunderstorms over the next several hours, although confidence on
coverage remains low. Another cluster of thunderstorms is currently
tracking eastward through central and south AL, draping high cirrus
over the eastern portions of the valley. Have adjusted high
temperatures up several degrees to account for better daytime heating
due to breaks in cloud cover. Chances for thunderstorms will likely begin
to dampen after sunset with the loss of diurnal heating, but showers
will remain possible during the overnight hours. Overnight lows will
range from the middle to upper 60s, and winds will become light and
variable.
.SHORT TERM...(Saturday through Sunday)
Issued at 311 PM CDT Fri Jun 7 2019
Models continue to pinpoint Saturday as having the best rain chances
(up to 90%) with this system, as the low and trough axis coincide
with maximized deep-layer moisture through 00Z Sunday. It's
interesting to see the Convection-Allowing Models depicting a much
drier scenario, but they often struggle with such comparatively weak
forcing, so their solutions will be discounted for now. Heavy
rainfall remains the main concern for Saturday; although storms are
possible, minimal shear will minimize severe weather concerns. High
temperatures could reach the lower 80s with any breaks in the clouds
and rain tomorrow. PoPs will drop off with nightfall, though they
will remain higher than usual ahead of the trough axis. A combination
of blends and persistence is good for lows.
Sunday continues to advertise high PoPs again, especially for the
eastern half of the area, as the mid-level low center meanders
around the TN Valley. This looks very much like a rinse and repeat
from Saturday, although the atmosphere may be a bit more unstable
Sunday where any modest drying has occurred. Still, severe weather
looks unlikely with shear lacking.
.LONG TERM...(Sunday night through Thursday)
Issued at 311 PM CDT Fri Jun 7 2019
Showers will linger Sunday night-Monday, especially east of I-65, as
the upper low lumbers eastward. Daytime temperatures may start to
creep up a bit as cloud and rain coverage diminishes (albeit very
slowly).
Drier weather will finally start to develop Tuesday as the trough
axis exits to the east. Although most of the area should be dry, a
few showers might still develop over far NE AL if the trough axis
lags at all.
Confidence is high that another mid-level trough--anomalously deep
for this time of year--will be headed towards the TN Valley by
Wednesday. Scattered showers are possible Wednesday afternoon ahead
of the trough, with more low rain chances expected Thursday afternoon
as the trough axis moves across the region. This will reinforce the
cooler-than-normal air mass and keep temperatures running well below
normal for mid June. Blended guidance looks good at this time range.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 101 PM CDT Fri Jun 7 2019
The low confidence forecast continues over the next 24 hours. Current
satellite imagery shows scattered cu over the KMSL and KHSV
terminals. As of now, any convection is confined north and east of
both terminals, but diurnal heating will be supportive of scattered
thunderstorms throughout the afternoon hours. Brief MVFR cigs are
possible with any thunderstorm development this afternoon, but VFR
conditions are expected otherwise. Winds will generally be
southwesterly near 10 kts through the afternoon and then become light
and variable after sunset. Have included thunder chances for both
terminals tomorrow morning, as confidence is slightly higher for
thunderstorm coverage during the morning and early afternoon hours.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...25
SHORT TERM...BCC
LONG TERM...BCC
AVIATION...25
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 7, 4:07 AM CST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
507 AM CDT Fri Jun 7 2019
ALZ001>010-016-TNZ076-096-097-080000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
507 AM CDT Fri Jun 7 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Today and Tonight...
Within more widespread showers, scattered thunderstorms are possible
today and tonight. Brief gusty winds and heavy downpours will
accompany the stronger storms and heavier showers.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Thunderstorm coverage will increase heading into the weekend,
especially on Saturday and Sunday. Multiple rounds of locally heavy
rainfall are possible throughout the weekend, creating a threat for
isolated flash flooding. Very dry soil conditions however will help
limit this threat.
Rain chances will taper off Monday night. However isolated to
scattered thunderstorms are possible through the middle of next week.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
RSB
In the hours before
Special weather statement, Jun 7, 4:31 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
531 PM CDT Fri Jun 7 2019
ALZ010-072300-
DeKalb AL-
531 PM CDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEKALB COUNTY UNTIL
600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ider, or 9 miles southwest of Trenton, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ider and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3464 8561 3474 8568 3475 8566 3479 8564
3481 8564 3483 8563 3484 8561 3486 8559
3485 8558 3467 8554
TIME...MOT...LOC 2231Z 234DEG 26KT 3476 8561
BarronThunderstorm Wind, Lincoln
- When
- June 7, 4:45 PM CST
- Where
- Lincoln County, 0.89 mi SE of Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.010, -86.510
Thunderstorm winds blew over a hay bar and snapped tree limbs on South Lincoln Road. Time was esimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Tennessee, June 7 to 8, 2019$6.4 million · 3 events
- Flash Flooding and Heavy Rain in Tennessee, June 7, 2019$1.7 million · 5 events
- Flash Flooding and Heavy Rain in Mississippi, June 7, 2019$811,000 · 5 events
- Flash Flooding and Heavy Rain in Virginia, June 7, 2019$102,000 · 31 events
- Damaging Winds in Georgia, June 7, 2019$162,000 · 50 kt wind · 21 events
- Damaging Winds in Mississippi, June 7, 2019$160,000 · 55 kt wind · 11 events
- Tornado and Damaging Winds in Alabama, June 7, 2019$25,000 · EF0 · 3 events
- Hail and Damaging Winds in North Dakota, June 7 to 8, 20191.25 in hail · 14 events
- Damaging Winds in Texas, June 7, 2019$13,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Colorado, June 7, 20191.25 in hail · 7 events
- Flash Flood and Damaging Winds in South Carolina, June 7, 2019$3,000 · 60 kt wind · 7 events
- Flash Flooding and Flood in Virginia, June 7 to 9, 2019$7,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840730.